Affordable Access

[A case of multiple cerebrovascular and migraine episodes caused by the use of oral contraceptives].

Authors
  • Moretti, G
  • Manzoni, G C
  • Caffarra, P
  • Ceccato, S
Type
Published Article
Journal
Acta bio-medica de L'Ateneo parmense : organo della Società di medicina e scienze naturali di Parma
Publication Date
Jan 01, 1981
Volume
52
Issue
1
Pages
25–29
Identifiers
PMID: 6455029
Source
Medline
Keywords
License
Unknown

Abstract

The authors report the case of a 32 year old woman taking oral contraceptives (OCs) for 12 years, who developed multi-infart dementia and motor-sensory signs as a consequence of repeated cerebrovascular episodes associated with migraine-like attacks. Neuroradiological findings suggested vascular pathological changes. Mechanisms of cerebrovascular diseases related to OCs are discussed, especially emphasizing the possibility of intrinsic vascular lesions caused by exogenous steroid stimulation. Epidemiologic and pathophysiological relationships between migraine, stroke, and OCs are also pointed out. (author's)

Report this publication

Statistics

Seen <100 times